The Annals of Probability

Heat Semigroup on a Complete Riemannian Manifold

Pei Hsu

Full-text: Open access

Abstract

Let $M$ be a complete Riemannian manifold and $p(t, x, y)$ the minimal heat kernel on $M$. Let $P_t$ be the associated semigroup. We say that $M$ is stochastically complete if $\int_M p(t, x, y) dy = 1$ for all $t > 0, x \in M$; we say that $M$ has the $C_0$-diffusion property (or the Feller property) if $P_tf$ vanishes at infinity for all $t > 0$ whenever $f$ is so. Let $x_0 \in M$ and let $\kappa(r)^2 \geq -\inf\{Ric(x): \rho(x, x_0) \leq r\}$ ($\rho$ is the Riemannian distance). We prove that $M$ is stochastically complete and has the $C_0$-diffusion property if $\int^\infty_c \kappa(r)^{-1} dr = \infty$ by studying the radial part of the Riemannian Brownian motion on $M$.

Article information

Source
Ann. Probab., Volume 17, Number 3 (1989), 1248-1254.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176991267

Digital Object Identifier
doi:10.1214/aop/1176991267

Mathematical Reviews number (MathSciNet)
MR1009455

Zentralblatt MATH identifier
0694.58043

JSTOR
links.jstor.org

Subjects
Primary: 58J32: Boundary value problems on manifolds

Keywords
Riemannian manifold comparison theorems Riemannian Brownian motion stochastic completeness Ricci curvature $C_0$-diffusion

Citation

Hsu, Pei. Heat Semigroup on a Complete Riemannian Manifold. Ann. Probab. 17 (1989), no. 3, 1248--1254. doi:10.1214/aop/1176991267. https://projecteuclid.org/euclid.aop/1176991267


Export citation